Alert archive / Kentucky / River Flood Advisories in 2021
River Flood Advisory 16, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at Mar 1, 2021, 10:18 PM EST for Perry County, Kentucky. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2021, 10:18 PM EST (03:18 UTC)
- Expired
- Mar 2, 2021, 12:54 AM EST
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
County Perry County, KY
The radar
The Jackson,KY radar (KJKL), 33 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fork Kentucky River at Hazard (HAZK2). The gauge peaked at 24.77 ft at Mar 1, 2021, 1:00 PM EST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 27 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03277500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
564
WGUS83 KJKL 020318 RRA
FLSJKL
Flood Advisory
National Weather Service Jackson KY
1018 PM EST Mon Mar 1 2021
...The National Weather Service in Jackson has issued a Flood
Advisory for the following rivers in Kentucky...
North Fork Kentucky River at Hazard affecting Perry County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by 3 AM Tuesday.
&&
KYC193-021530-
/O.NEW.KJKL.FL.Y.0016.210302T0318Z-210302T1800Z/
/HAZK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1018 PM EST Mon Mar 1 2021
The National Weather Service in Jackson has issued a
* Flood Advisory for
the North Fork Kentucky River at Hazard.
* From this evening to Tuesday afternoon.
* At 9:30 PM EST Monday the stage was 19.1 feet.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river has crested, but will continue to run high
through late tonight.
&&
LAT...LON 3747 8329 3726 8318 3719 8304 3711 8308
3719 8326 3742 8338
$$
GEOGERIAN1 follow-up statement
000
WGUS83 KJKL 020554
FLSJKL
Flood Advisory
National Weather Service Jackson KY
1254 AM EST Tue Mar 2 2021
...The Flood Advisory is cancelled for the following rivers in
Kentucky...
North Fork Kentucky River at Hazard affecting Perry County.
KYC193-020700-
/O.CAN.KJKL.FL.Y.0016.000000T0000Z-210302T0554Z/
/HAZK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1254 AM EST Tue Mar 2 2021
...The Flood Advisory for the North Fork Kentucky River at Hazard
has been cancelled...
The Flood Advisory is cancelled for
the North Fork Kentucky River at Hazard.
* At 12:30 AM EST Tuesday the stage was 14.5 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall.
&&
LAT...LON 3747 8329 3726 8318 3719 8304 3711 8308
3719 8326 3742 8338
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 1, 6:26 PM EST, 3 hours 52 minutes earlier.
Area forecast discussion, Mar 1, 6:26 PM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 626 PM EST Mon Mar 1 2021 .SHORT TERM...(This evening through Tuesday night) Issued at 406 PM EST MON MAR 1 2021 A ridge of high pressure will gradually take control of area weather in the short term. Lingering cloud cover will steadily scatter out and clear off this evening and tonight, giving way to mostly clear to partly cloudy skies around eastern Kentucky. A much cooler air mass will settle over the region tonight, which will make for a very cold night. Light winds and the clearing skies will set the stage for a decent ridge valley temperature split tonight, especially in our deeper and normally colder eastern valley locations. Tonights lows are forecast to fall into the mid to upper teens in our colder valleys, while the surrounding valleys only fall into the mid 20s. We may experience periods of strong, gusty winds this afternoon from time to time, but these should slacken quickly after sunset and as a cold front continues to pull away to our east. Highs on Tuesday will not be too bad, generally in the upper 40s to lower 50s, which will be similar to what we saw yesterday. The best news is that very little precipitation is in the near term part of the forecast. A fast moving area of low pressure is progged to move through the Tennessee Valley Tuesday night into early Wednesday morning. This system may track just far enough north, and have just enough moisture with it, to allow scattered rain and snow showers to move into the southern third of our forecast area. Little if any snow accumulation is expected, and only very light rainfall amounts are anticipated. Rivers, creeks, and streams will continue to run high the next couple of days, but we should see gradual decreases in water levels, as run off from recent rains finally makes its way through our river systems and out of our area. .LONG TERM...(Wednesday through Monday) Issued at 603 PM EST MON MAR 1 2021 It would appear that a well deserved stretch of quiet weather will grace the area during the long term period, with models in unusually good agreement considering the time range. The aforementioned system (from the short term section) which grazes our southern counties will be departing to the east early Wednesday, with surface ridging building in from the west under dry west northwest flow aloft through Thursday. The flow aloft is expected to send a dry cold front through on Thursday, but nothing too extreme. Another system, a large closed upper low currently well offshore of the California coast, should make its way east across the southeast CONUS at the end of the week. At this point, models keep its precip just to our south as it passes by on Saturday. Although, it would not take much of a jog north for the situation to change. Ridging at all levels then builds in from the west and northwest on Sunday and Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) ISSUED AT 626 PM EST MON MAR 1 2021 A ridge of high pressure will bring dry and pleasant weather to eastern Kentucky through the end of the TAF period. BKN to OVC cirrus clouds will stream across the skies over eastern Kentucky this evening, before gradually scattering out overnight. Winds should go near calm as well. VFR conditions will prevail through the end of the period, with light and variable winds on tap for Tuesday. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...AR LONG TERM...HAL AVIATION...AR
Hazardous weather outlook, Mar 1, 9:15 PM EST, 1 hour 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 915 PM EST Mon Mar 1 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 915 PM EST Mon Mar 1 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Flooding will continue along rivers, creeks, and streams through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Flooding will continue along the Kentucky, Red, Cumberland, and Big Sandy river basins through at least Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of flooding. KAS/HAL/AR
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 10:03 PM EST | River Flood Warning | JKL | Floyd | 17 hr |
| Mar 1, 10:08 PM EST | River Flood Advisory | JKL | Bell | 11 hr |
| Mar 1, 10:52 PM EST | River Flood Advisory | JKL | Pike | 8 hr |
| Mar 1, 11:31 PM EST | Areal Flood Warning | JKL | Breathitt | 8 hr |
| Mar 2, 1:14 AM EST | River Flood Advisory | JKL | Clay | 6 hr |
| Mar 2, 1:39 AM EST | River Flood Advisory | JKL | Magoffin | 10 hr |
| Mar 2, 1:57 PM EST | Flash Flood Watch | JKL | Breathitt | 8 hr |
| Mar 2, 2:54 PM EST | River Flood Advisory | JKL | Floyd | 27 hr |
| Mar 2, 4:59 PM EST | Areal Flood Warning | JKL | Martin | 25 hr |
Nearby
River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.